| Model Number |
PED-450-18 |
| Medical Device Problem Codes |
Unintended Movement (3026); Activation Failure (3270); Physical Resistance/Sticking (4012)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
11/19/2020
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Medtronic received a report that there was a large resistance after the pipeline was pushed out of the microcatheter, and the tip could not be opened.After adjustments, the tip of the stent fell into the aneurysm cavity.A replacement product was then used to complete the surgery smoothly.It was indicated that all devices were prepared as per the instructions for use (ifu), and no patient symptoms or further complications were reported as a result of this event.Post-procedure angiography showed slow blood flow.The patient was undergoing surgery for treatment of a saccular, unruptured aneurysm of the left ophthalmic artery with a max diameter of 8.2 mm and a 7 mm neck diameter.It was noted the patient's vessel tortuosity was minimal.Dual antiplatelet therapy (dapt) was administered to the patient.
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Additional information received indicated the distal segment of the pipeline had failed to open.The stent was not placed in a bend, multiple pipelines were not being used, and after repeated pushing in the blood vessel, it still could not be opened.It was noted the tip of the device jumped and the catheter moved during deployment, but was stated it needed to move for normal deployment.
Additional Manufacturer Narrative
H3: the pipeline flex embolization device (model: ped-450-18 lot: b046001) and marksman catheter (model: fa-55150-1030 lot: 220085279) were returned for analysis.The pipeline flex appeared to be stuck at the distal segment of the marksman catheter and the tip coil was partially deployed from catheter distal tip.For further examination, the pipeline flex was pushed out of the catheter lumen without any issues.The distal and proximal dps restraints were found to be intact.The dps sleeves were found intact with no signs of damage.The distal hypotube and ptfe shrink tubing were found to be intact with no signs of elongation.The pushwire was found to be bent at 26.0cm and ~38.0cm from the proximal end.The distal and proximal ends of the pipeline flex braid were found fully open and slightly frayed.No defects were found with the tip coil, distal marker, re-sheathing marker, re-sheathing pad or with the proximal bumper.The total and usable lengths of the catheter were measured to be within specifications.The catheter tip and marker were examined; no damages were found.The catheter body appeared to be accordioned from catheter hub to ~16.5cm from proximal end.In a ddition, the catheter body was found to be accordioned from ~23.0cm to ~30.0cm from proximal end.No flash or voids molded were observed in the hub.The catheter was then tested by running an in-house 0.0265¿ mandrel through catheter tip and hub.The mandrel successfully passed through the catheter hub and tip; however, resistance was observed at the damaged locations.No other anomalies were observed.Based on the analysis findings, the pipeline flex and marksman catheter were confirmed to have resistance during delivery as the returned pipeline flex pushwire was found stuck at the distal segment of the marksman catheter.However, the cause for resistance could not be determined.In addition, the pipeline flex could not be confirmed to have failure to open at distal end as the distal and proximal ends of the pipeline flex braid were found fully opened and slightly frayed.However, the cause for damage could not be determined.The pipeline flex pushwire and the marksman catheter were found to be damaged.From the damages seen on the catheter body (accordioning), pusher (bending), pipeline flex braid (fraying); it appears there was high force used.It is likely these damages occurred when the customer attempted to advance/retrieve the pipeline flex pushwire through the marksman catheter against resistance.It is possible that patient tortuous anatomy may have contributed to the reported issues.Based on the returned devices, there was no non-conformance to specifications identified that led to the resistance.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.